Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Syndrome of Inappropriate Secretion of Antidiuretic Hormone Following Intra-thoracic Cisplatin
Fumio OTSUKAYoshiko HAYASHIToshio OGURANobuhiko HAYAKAWAShuji IKEDAHirofumi MAKINGZensuke OTA
Author information
JOURNALS FREE ACCESS

1996 Volume 35 Issue 4 Pages 290-294

Details
Abstract

A case of malignant thymoma with pure red cell aplasia (PRCA) complicated by syndrome of inappropriate secretion of antidiuretic hormone (SIADH) following intrathoracic cisdichlorodiammine platinum (CDDP) administration is reported. A 59-year-old Japanese woman who presented with severe general fatigue was diagnosed with PRCA associated with a thymoma, based on the findings of a bone marrow biopsy, computed tomography of the chest, and the existence of anti-acetylcholine receptor antibodies. She underwent a thymectomy after frequent blood transfusions. This was followed by intrathoracic CDDP administration, because of pleural dissemination. Nine days following chemotherapy, her serum sodium concentration was found to be 104 mM, while her consciousness was drowsy with severe fatigue and vomiting. This hyponatremic state was diagnosed as SIADH induced by CDDP infusion into the thoracic space, based on the hypo-osmolality of her serum, the hyper-osmolality of her urine, and an inappropriate level of plasma vasopressin.
(Internal Medicine 35: 290-294, 1996)

Information related to the author
© The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top